Tornadoes · United States · Alabama · 2006
F0 tornado, Lafayette, Alabama, November 15, 2006
This F0 tornado ran 0.2 miles across Chambers County on November 15, 2006, touching down at 12:02 PM CST and reaching 75 yards wide. It killed nobody, and did $50,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- November 15, 2006
- Touchdown
- 12:02 PM CST (18:02 UTC)
- Path length
- 0.2 miles (0.3 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- County
- Chambers County
- Touchdown point
- 32.910, -85.400
- Lift-off point
- 32.920, -85.400
- Record number
- 1045
What the Weather Service recorded
A strong storm system brought severe weather and heavy rainfall to much of Central Alabama.
The tornado briefly touched down about three-quarters of a mile north of Lafayette. Numerous large trees were knocked onto a home at the intersection of US 431 and State Highway 77. Several sheds were destroyed and a large trailer was blown over.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
22 minutes of warning. NWS BMX issued a tornado warning for this county at 17:40 UTC, 22 minutes before the tornado touched down, in force until 18:45 UTC.
The county was under a tornado watch, issued at 15:58 UTC and running to 21:29 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 14:00 UTC | 20:26 UTC | Wind Advisory | BMX |
| 15:58 UTC | 21:29 UTC | Tornado Watch | BMX |
| 17:09 UTC | 21:15 UTC | Flash Flood Warning | BMX |
| 17:40 UTC | 18:45 UTC | Tornado Warning | BMX |
| 21:18 UTC | 00:30 UTC | Flash Flood Warning | BMX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 16:29 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Nov 15, 11:40 AM CST, 22 minutes earlier.
Area forecast discussion, Nov 15, 11:40 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CST WED NOV 15 2006 .UPDATE...WEATHER AND AVIATION DISCUSSION. && .UPDATE...ACTIVE STORM SYSTEM MOVING ACROSS THE AREA. TORNADO WATCHES REMAIN IN EFFECT. WILL START TO TRIM BACK PORTIONS OF WATCHES DURING THE AFTERNOON. ACTUAL FRONT IS BACK IN MISSISSIPPI... WITH SHOWERS/THUNDERSTORMS WELL IN ADVANCE OF THE FRONT. && .AVIATION...DISCUSSION FOR 18Z TAFS. ACTIVE WEATHER PERIOD ACROSS THE AREA. SEVERE WEATHER WATCHES REMAIN IN EFFECT. IFR/MVFR CONDITIONS CAN BE EXPECTED THROUGH 03Z WITH NUMEROUS SHOWERS/THUNDERSTORMS...CEILINGS BELOW 1000 FEET. DAMAGING WINDS/ISOLATED TORNADOES POSSIBLE. WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED. AFTER 03Z...SHOWERS/THUNDERSTORMS WILL BE SHIFTING EAST...EXPECT ISOLATED SHOWERS WITH CEILINGS 1000 TO 2000 FEET. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KSL
Hazardous weather outlook, Nov 14, 8:25 PM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 825 PM CST TUE NOV 14 2006 ALZ011>015-017>050-160230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 825 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM. HOWEVER... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE ASSOCIATED WITH THE COLD FRONT. WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN. HOWEVER...STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH. IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED DRAINAGE AREAS FROM FALLING LEAVES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY ON WEDNESDAY. 12/SIRMON
In the hours before
Local storm report, Nov 15, 11:03 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
11/15/2006 MONTGOMERY AL LAW ENFORCEMENT
PERRY ROAD BETWEEN FELDER AND I-85 IN MONTGOMERY
COMPLETELY FLOODED...CARS FLOATING WITH ONE CAR
UNDERWATER.
&&
DCWSpecial weather statement, Nov 15, 11:07 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1107 AM CST WED NOV 15 2006 ALZ013>015-151730- FAYETTE-WALKER-WINSTON- 1107 AM CST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE...WALKER AND WINSTON COUNTIES UNTIL 1130 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1106 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM ADDISON TO 5 MILES EAST OF BERRY...MOVING EAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BERRY...ARLEY...ADDISON...OAKMAN...JASPER...CURRY...PARRISH AND TUTWILER THROUGH 1130 AM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
Local storm report, Nov 15, 11:16 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG 2 W REFORM 33.38N 88.05W
11/15/2006 PICKENS AL EMERGENCY MNGR
SEVERAL TREES DOWN JUST WEST OF REFORM.
&&
DCWSpecial weather statement, Nov 15, 11:22 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1122 AM CST WED NOV 15 2006 ALZ045-151815- MACON- 1122 AM CST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 1215 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS OVER WESTERN MACON COUNTY...MOVING EAST AND NORTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR FRANKLIN... TUSKEGEE...NOTASULGA AND SOCIETY HILL THROUGH 1215 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 61
Special weather statement, Nov 15, 11:36 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1136 AM CST WED NOV 15 2006 ALZ015-023-151800- TUSCALOOSA-WALKER- 1136 AM CST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA AND WALKER COUNTIES UNTIL NOON CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CURRY TO 12 MILES WEST OF FOSTERS...MOVING EAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR PARRISH...JASPER...SAMANTHA...CURRY...NORTHPORT...CORDOVA... TUSCALOOSA AND TUTWILER THROUGH NOON CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
Local storm report, Nov 15, 11:57 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 1 S DADEVILLE 32.82N 85.77W
11/15/2006 TALLAPOOSA AL EMERGENCY MNGR
DAMAGE TO A STRUCTURE AT 1479 LOVELADY ROAD JUST SOUTH OF
DADEVILLE.
&&
DCWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 12:00Z
6.0 hours before the tornado, 98 km from the path. November 15, 2006.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -91776 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.7 K/km
Peachtre/Fal Fld, GA (KFFC), 00:00Z
6.0 hours after it, 98 km from the path. November 16, 2006.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -38415 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
La_grange (LGC), 32 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 16:20 UTC | 62.6 | 62.6 | 150° 10 kt | 1003.7 | ||
| 16:40 UTC | 62.6 | 62.6 | 150° 11 kt | 1003.7 | ||
| 17:00 UTC | 62.6 | 62.6 | 150° 8 kt | 1003.4 | ||
| 17:20 UTC | 62.6 | 62.6 | 140° 9 kt | 1002 | ||
| 17:40 UTC | 62.6 | 62.6 | 140° 9 kt | 1001.7 | ||
| 18:00 UTC | 62.6 | 62.6 | 140° 9 kt | 15 | 1001 | |
| 18:20 UTC | 62.6 | 62.6 | 140° 11 kt | 1000.7 | ||
| 18:40 UTC | 62.6 | 62.6 | 140° 11 kt | 19 | 1000.3 | |
| 19:00 UTC | 62.6 | 62.6 | 150° 11 kt | 15 | 1000 | |
| 19:20 UTC | 62.6 | 62.6 | 130° 7 kt | 1000 | ||
| 19:40 UTC | 62.6 | 62.6 | 120° 7 kt | 999 | ||
| 20:00 UTC | 62.6 | 62.6 | 270° 15 kt | 19 | 1001 |
From the Iowa Environmental Mesonet's archive of airport observations.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 16:30 UTC | TSTM WND DMG | 6 Nnw Tallassee | Elmore, AL | SIGNIFICANT STRUCTURAL DAMAGE TO A TWO STORY HOME...SHIFTED ON FOUNDATION. NUMEROUS TREES DOWN SOME ON MOBILE HOMES. TIME ESTIMATED. POSSIBLE TORNADO. |
| 16:30 UTC | FLASH FLOOD | 18 W Auburn | Tallapoosa, AL | MOSS FLAT ROAD AND HAYES MILL ROAD IN THE REELTOWN AREA CLOSED DUE TO FLOODING FROM HEAVY RAINFALL. |
| 16:30 UTC | FLASH FLOOD | 9 N Alexander City | Tallapoosa, AL | TWO RURAL COUNTY ROADS - RED BARN ROAD AND HAVEN PLACE - CLOSED DUE TO FLOODING FROM HEAVY RAINFALL. |
| 17:05 UTC | TSTM WND DMG | 5 Ne Eclectic | Elmore, AL | TREES AND POWER LINES DOWN ON AL HWY 50 JUST SOUTH OF LAKE MARTIN. POSSIBLE TORNADO. |
| 17:08 UTC | TORNADO 1 | 5 Ene Eclectic | Elmore, AL | SIGNIFICANT DAMAGE TO A ROOF ON TWO STORY BRICK HOME. ROOF LIFTED OFF ONE END AND LARGE WOODEN CARPORT COMPLETELY BLOWN AWAY. NUMEROUS LARGE TREES SNAPPED AND BLOWN DOWN. TOTAL PATH LENGTH 5 MILES LONG AND 100 YARDS WIDE |
| 17:11 UTC | TORNADO 0 | 4 Nne Tallapoosa City | Tallapoosa, AL | DAMAGE TO TWO MOBILE HOMES. SEVERAL METAL SHEDS DESTROYED AND LARGE TREE BLOWN DOWN. TOTAL PATH LENGTH 100 YARDS AND 25 YARDS WIDE. |
| 17:25 UTC | TSTM WND DMG | 1 S Dadeville | Tallapoosa, AL | DAMAGE TO A STRUCTURE AT 1479 LOVELADY ROAD JUST SOUTH OF DADEVILLE. |
| 17:38 UTC | FLASH FLOOD | Auburn | Lee, AL | STREET FLOODING IN AUBURN AND OPELIKA. |
| 18:02 UTC | TORNADO 1 | 1 N Lafayette | Chambers, AL | NUMEROUS LARGE TREES ON HOME AT INTERSECTION OF US 431 AND AL HWY 77. LARGE HORSE TRAILER BLOWN OVER AND SEVERAL SHEDS DESTROYED. |
| 18:20 UTC | TSTM WND DMG | Lafayette | Chambers, AL | TREES ON HOMES AND ROOF DAMAGE IN NORTH LAFAYETTE AT INTERSECTION OF US 431 AND AL HWY 77. POSSIBLE TORNADO. |
| 18:29 UTC | TSTM WND DMG | Lafayette | Chambers, AL | SERVICE STATION DAMAGED AND STORAGE SHED DESTROYED. POSSIBLE TORNADO. |
| 18:30 UTC | FLASH FLOOD | Roanoke | Randolph, AL | SATTERWHITE STREET CLOSED DUE TO FLOODING FROM HEAVY RAINFALL. |
| 19:05 UTC | FUNNEL CLOUD | 1 S Auburn | Lee, AL | FUNNEL CLOUD REPORTED BETWEEN MILE MARKER 51 AND 54 ON I-85...NEAR THE MACON COUNTY LINE. |
| 19:15 UTC | FLASH FLOOD | Auburn | Lee, AL | FOUR STREETS CLOSED DUE TO FLOODING FROM HEAVY RAINFALL. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2006 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of November 15, 2006
27 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 15 | 1:55 AM CST | F2 | Saint Helena Parish, LA | 6.0 | 100 | 1 | 2 | $500,000 |
| November 15 | 2:30 AM CST | F3 | Lamar, MS | 13.0 | 500 | 6 | $1.5 million | |
| November 15 | 2:50 AM CST | F2 | Washington Parish, LA to MS | 22.2 | 440 | 1 | $690,000 | |
| November 15 | 3:31 AM CST | F3 | Jones, MS | 15.9 | 850 | 1 | $1.9 million | |
| November 15 | 3:40 AM CST | F1 | Jones, MS | 0.8 | 150 | |||
| November 15 | 3:50 AM CST | F1 | Lamar, MS | 1.0 | 70 | $100,000 | ||
| November 15 | 4:57 AM CST | F1 | Greene, MS | 4.5 | 300 | $750,000 | ||
| November 15 | 5:07 AM CST | F1 | Plaquemines Parish, LA | 0.5 | 35 | $10,000 | ||
| November 15 | 5:44 AM CST | F1 | Washington, AL | 7.8 | 300 | $750,000 | ||
| November 15 | 6:22 AM CST | F1 | Jackson, MS | 0.5 | 35 | $50,000 | ||
| November 15 | 8:48 AM CST | F0 | Baldwin, AL | 1.1 | 50 | $50,000 | ||
| November 15 | 9:09 AM CST | F1 | Baldwin, AL | 1.3 | 150 | $100,000 | ||
| November 15 | 9:55 AM CST | F1 | Montgomery, AL | 5.9 | 250 | $150,000 | ||
| November 15 | 10:25 AM CST | F2 | Montgomery, AL | 6.8 | 250 | 6 | $500,000 | |
| November 15 | 10:40 AM CST | F1 | Elmore, AL | 1.6 | 150 | $25,000 | ||
| November 15 | 11:02 AM CST | F1 | Elmore, AL | 5.2 | 100 | $30,000 | ||
| November 15 | 11:11 AM CST | F0 | Tallapoosa, AL | 0.1 | 25 | $15,000 | ||
| November 15 | 11:30 AM CST | F2 | Covington, AL | 15.8 | 300 | $1.0 million | ||
| November 15 | 11:53 AM CST | F0 | Coffee, AL | 3.0 | 150 | 2 | $350,000 | |
| November 15 | 12:12 PM CST | F2 | Pike, AL | 19.8 | 650 | $507,000 | ||
| November 15 | 12:53 PM CST | F0 | Barbour, AL | 0.1 | 50 | $10,000 | ||
| November 15 | 3:00 PM EST | F1 | Chattahoochee, GA | 1.5 | 150 | 9 | $501,000 | |
| November 15 | 2:38 PM CST | F1 | Henry, AL | 3.6 | 100 | $150,000 | ||
| November 15 | 10:51 PM EST | F1 | Gaston, NC | 0.1 | 30 | $50,000 | ||
| November 15 | 11:15 PM EST | F0 | Lincoln, NC | 0.1 | 30 | |||
| November 15 | 11:22 PM EST | F2 | Lincoln, NC | 1.0 | 30 | |||
| November 15 | 11:45 PM EST | F1 | Iredell, NC | 6.0 | 40 | 1 | 1 | $110,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.